Alert archive / California / Red Flag Warnings in 2016
Red Flag Warning 1, NWS Los Angeles, CA
NWS Los Angeles, CA issued this red flag warning at Feb 7, 2016, 8:54 AM PST for Los Angeles County, California. It took effect at Feb 7, 2016, 3:00 PM PST. It was in force for 27 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 7, 2016, 8:54 AM PST (16:54 UTC)
- In effect from
- Feb 7, 2016, 3:00 PM PST
- Expired
- Feb 8, 2016, 6:00 PM PST
- In force
- 27 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 7, 4:08 PM PST | NON-TSTM WND DMG | 1 Nnw Chatsworth, CA | TREE DOWN AND BLOCKING ROADWAY. |
| Feb 7, 4:20 PM PST | NON-TSTM WND DMG | 4 E Woodland Hills, CA | TREE DOWN AND BLOCKING OFFRAMP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 4.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4260 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
276 WWUS86 KLOX 071654 RFWLOX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 854 AM PST SUN FEB 7 2016 ...RED FLAG WARNING IN EFFECT FROM THIS EVENING THROUGH EARLY MONDAY EVENING FOR GUSTY OFFSHORE WINDS AND LOW RELATIVE HUMIDITY FOR VENTURA COUNTY AND MOST OF LOS ANGELES COUNTY... .SURFACE HIGH PRESSURE WILL CONTINUE TO STRENGTHEN OVER THE GREAT BASIN TODAY THROUGH MONDAY. THIS WILL RESULT IN A STRONG SANTA ANA WIND EVENT ACROSS VENTURA AND LOS ANGELES COUNTIES FROM THIS EVENING THROUGH MONDAY AFTERNOON. AT THE PEAK OF THE EVENT...WIND GUSTS BETWEEN 60 AND 70 MPH ARE EXPECTED ACROSS THE MOUNTAINS AS WELL AS THE SANTA CLARITA VALLEY AND COASTAL VALLEYS OF VENTURA COUNTY. FOR THE REMAINDER OF THE VALLEYS OF VENTURA AND LOS ANGELES COUNTIES...AS WELL AS THE VENTURA COUNTY COASTAL PLAIN AND THE LOS ANGELES COAST FROM MALIBU TO THE HOLLYWOOD HILLS...WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED. RELATIVE HUMIDITY RECOVERY TONIGHT WILL BE POOR AND MINIMUM RELATIVE HUMIDITY ON MONDAY WILL DROP INTO THE TEENS AND SINGLE DIGITS. GIVEN THIS COMBINATION OF STRONG OFFSHORE WINDS AND LOW RELATIVE HUMIDITY...CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED FOR MOST OF VENTURA AND LOS ANGELES COUNTIES. CAZ245-246-253-254-288-080200- /O.UPG.KLOX.FW.A.0001.160208T0200Z-160209T0200Z/ /O.NEW.KLOX.FW.W.0001.160208T0200Z-160209T0200Z/ VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- SANTA CLARITA VALLEY- 854 AM PST SUN FEB 7 2016 ...RED FLAG WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST MONDAY FOR GUSTY OFFSHORE WIND AND LOW RELATIVE HUMIDITY FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES INCLUDING THE SANTA MONICA MOUNTAINS AS WELL AS THE SANTA CLARITA VALLEY AND VENTURA COUNTY COASTAL VALLEYS... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS...NORTH TO NORTHEAST WINDS 25 TO 40 MPH WITH GUSTS BETWEEN 60 AND 70 MPH. * RELATIVE HUMIDITY...POOR RELATIVE HUMIDITY RECOVERY TONIGHT...THEN RELATIVE HUMIDITY DROPPING INTO THE TEENS AND SINGLE DIGITS ON MONDAY. * IMPACTS...IF FIRE IGNITION OCCUR...CONDITIONS COULD BE FAVORABLE FOR EXTREME FIRE BEHAVIOR WHICH WOULD THREATEN LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ CAZ240-241-244-547-548-080200- /O.UPG.KLOX.FW.A.0001.160208T0200Z-160209T0200Z/ /O.NEW.KLOX.FW.W.0001.160208T0200Z-160209T0200Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 854 AM PST SUN FEB 7 2016 ...RED FLAG WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST MONDAY FOR GUSTY OFFSHORE WIND AND LOW RELATIVE HUMIDITY FOR THE SAN FERNANDO AND VENTURA COUNTY INTERIOR VALLEYS...VENTURA COUNTY COAST...THE FOOTHILLS ABOVE THE SAN GABRIEL VALLEY AND THE LOS ANGELES COAST FROM MALIBU TO THE HOLLYWOOD HILLS... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHEAST WINDS 20 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. * RELATIVE HUMIDITY...POOR RELATIVE HUMIDITY RECOVERY TONIGHT...THEN RELATIVE HUMIDITY DROPPING INTO THE TEENS AND SINGLE DIGITS ON MONDAY. * IMPACTS...IF FIRE IGNITION OCCUR...CONDITIONS COULD BE FAVORABLE FOR EXTREME FIRE BEHAVIOR WHICH WOULD THREATEN LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ THOMPSON
3 follow-up statements
178 WWUS86 KLOX 072231 RFWLOX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 231 PM PST SUN FEB 7 2016 ...RED FLAG WARNING IN EFFECT THROUGH EARLY MONDAY EVENING FOR GUSTY OFFSHORE WINDS AND LOW RELATIVE HUMIDITY FOR VENTURA COUNTY AND MOST OF LOS ANGELES COUNTY... .SURFACE HIGH PRESSURE WILL CONTINUE TO STRENGTHEN OVER THE GREAT BASIN TODAY THROUGH MONDAY. THIS WILL RESULT IN A STRONG SANTA ANA WIND EVENT ACROSS VENTURA AND LOS ANGELES COUNTIES THROUGH MONDAY AFTERNOON. AT THE PEAK OF THE EVENT...WIND GUSTS BETWEEN 60 AND 70 MPH ARE EXPECTED ACROSS THE MOUNTAINS AS WELL AS THE SANTA CLARITA VALLEY AND COASTAL VALLEYS OF VENTURA COUNTY. FOR THE REMAINDER OF THE VALLEYS OF VENTURA AND LOS ANGELES COUNTIES...AS WELL AS THE VENTURA COUNTY COASTAL PLAIN AND THE LOS ANGELES COAST FROM MALIBU TO THE HOLLYWOOD HILLS...WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED. RELATIVE HUMIDITY RECOVERY TONIGHT WILL BE POOR AND MINIMUM RELATIVE HUMIDITY ON MONDAY WILL DROP INTO THE TEENS AND SINGLE DIGITS. GIVEN THIS COMBINATION OF STRONG OFFSHORE WINDS AND LOW RELATIVE HUMIDITY...CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED FOR MOST OF VENTURA AND LOS ANGELES COUNTIES. CAZ245-246-253-254-288-081800- /O.EXT.KLOX.FW.W.0001.160207T2300Z-160209T0200Z/ VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- SANTA CLARITA VALLEY- 231 PM PST SUN FEB 7 2016 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM PST MONDAY FOR GUSTY OFFSHORE WIND AND LOW RELATIVE HUMIDITY FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES INCLUDING THE SANTA MONICA MOUNTAINS AS WELL AS THE SANTA CLARITA VALLEY AND VENTURA COUNTY COASTAL VALLEYS... * WINDS...NORTH TO NORTHEAST WINDS 25 TO 40 MPH WITH GUSTS BETWEEN 60 AND 70 MPH. * RELATIVE HUMIDITY...POOR RELATIVE HUMIDITY RECOVERY TONIGHT... THEN RELATIVE HUMIDITY DROPPING INTO THE TEENS AND SINGLE DIGITS ON MONDAY. * IMPACTS...IF FIRE IGNITION OCCUR...CONDITIONS COULD BE FAVORABLE FOR EXTREME FIRE BEHAVIOR WHICH WOULD THREATEN LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ CAZ240-241-244-547-548-081800- /O.EXT.KLOX.FW.W.0001.160207T2300Z-160209T0200Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 231 PM PST SUN FEB 7 2016 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM PST MONDAY FOR GUSTY OFFSHORE WIND AND LOW RELATIVE HUMIDITY FOR THE SAN FERNANDO AND VENTURA COUNTY INTERIOR VALLEYS...VENTURA COUNTY COAST...THE FOOTHILLS ABOVE THE SAN GABRIEL VALLEY AND THE LOS ANGELES COAST FROM MALIBU TO THE HOLLYWOOD HILLS... * WINDS...NORTHEAST WINDS 20 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. * RELATIVE HUMIDITY...POOR RELATIVE HUMIDITY RECOVERY TONIGHT... THEN RELATIVE HUMIDITY DROPPING INTO THE TEENS AND SINGLE DIGITS ON MONDAY. * IMPACTS...IF FIRE IGNITION OCCUR...CONDITIONS COULD BE FAVORABLE FOR EXTREME FIRE BEHAVIOR WHICH WOULD THREATEN LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ THOMPSON
174 WWUS86 KLOX 081752 RFWLOX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 952 AM PST MON FEB 8 2016 ...RED FLAG WARNING IN EFFECT THROUGH EARLY THIS EVENING FOR GUSTY OFFSHORE WINDS AND LOW RELATIVE HUMIDITY FOR MOST OF VENTURA AND LOS ANGELES COUNTIES... .A STRONG AREA OF HIGH PRESSURE OVER THE GREAT BASIN WILL CONTINUE TO PRODUCE STRONG OFFSHORE FLOW THROUGH THIS AFTERNOON. NORTHEAST WIND GUSTS TO AROUND 60 MPH WILL CONTINUE ACROSS THE MOUNTAINS AS WELL AS THE SANTA CLARITA VALLEY AND COASTAL VALLEYS OF VENTURA COUNTY THROUGH MID AFTERNOON. FOR THE REMAINDER OF THE VALLEYS OF VENTURA AND LOS ANGELES COUNTIES...AS WELL AS THE VENTURA COUNTY COASTAL PLAIN AND THE LOS ANGELES COAST FROM MALIBU TO THE HOLLYWOOD HILLS...WIND GUSTS BETWEEN 40 AND 50 MPH WILL CONTINUE. RELATIVE HUMIDITY VALUES TODAY WILL BE IN THE TEENS AND SINGLE DIGITS...WITH POOR RECOVERY EXPECTED TONIGHT. GIVEN THE COMBINATION OF STRONG OFFSHORE WINDS AND LOW RELATIVE HUMIDITY...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH EARLY THIS EVENING FOR MOST OF VENTURA AND LOS ANGELES COUNTIES. OFFSHORE FLOW AND ELEVATED FIRE DANGER WILL CONTINUE INTO TUESDAY. CAZ245-246-253-254-288-090200- /O.CON.KLOX.FW.W.0001.000000T0000Z-160209T0200Z/ VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- SANTA CLARITA VALLEY- 952 AM PST MON FEB 8 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING FOR GUSTY OFFSHORE WIND AND LOW RELATIVE HUMIDITY FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES INCLUDING THE SANTA MONICA MOUNTAINS AS WELL AS THE SANTA CLARITA VALLEY AND VENTURA COUNTY COASTAL VALLEYS... * WINDS...NORTH TO NORTHEAST WINDS 25 TO 40 MPH WITH GUSTS BETWEEN 55 AND 65 MPH THROUGH MID AFTERNOON...BECOMING 20 TO 30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH BY LATE IN THE AFTERNOON. * RELATIVE HUMIDITY...TEENS AND SINGLE DIGITS THROUGH LATE THIS AFTERNOON. POOR RECOVERIES TONIGHT. * IMPACTS...IF FIRE IGNITION OCCUR...CONDITIONS COULD BE FAVORABLE FOR EXTREME FIRE BEHAVIOR WHICH WOULD THREATEN LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ CAZ240-241-244-547-548-090200- /O.CON.KLOX.FW.W.0001.000000T0000Z-160209T0200Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 952 AM PST MON FEB 8 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING FOR GUSTY OFFSHORE WIND AND LOW RELATIVE HUMIDITY FOR THE SAN FERNANDO AND VENTURA COUNTY INTERIOR VALLEYS...VENTURA COUNTY COAST...THE FOOTHILLS ABOVE THE SAN GABRIEL VALLEY AND THE LOS ANGELES COAST FROM MALIBU TO THE HOLLYWOOD HILLS... * WINDS...NORTHEAST WINDS 20 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH THROUGH MID AFTERNOON...BECOMING 15 TO 25 MPH WITH GUSTS BETWEEN 30 AND 40 MPH BY LATE IN THE AFTERNOON. * RELATIVE HUMIDITY...TEENS AND SINGLE DIGITS THROUGH LATE THIS AFTERNOON. POOR RECOVERIES TONIGHT. * IMPACTS...IF FIRE IGNITION OCCUR...CONDITIONS COULD BE FAVORABLE FOR EXTREME FIRE BEHAVIOR WHICH WOULD THREATEN LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ SUKUP/THOMPSON
510 WWUS86 KLOX 090151 RFWLOX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 551 PM PST MON FEB 8 2016 CAZ245-246-253-254-288-090300- /O.EXP.KLOX.FW.W.0001.000000T0000Z-160209T0200Z/ VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- SANTA CLARITA VALLEY- 551 PM PST MON FEB 8 2016 ...RED FLAG WARNING WILL EXPIRE AT 6 PM PST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES INCLUDING THE SANTA MONICA MOUNTAINS AS WELL AS THE SANTA CLARITA VALLEY AND VENTURA COUNTY COASTAL VALLEYS... WINDS HAVE BEGUN TO SUBSIDE ACROSS THE AREA. WHILE LOCALLY GUSTY NORTHEAST WINDS WILL PERSIST THROUGH TUESDAY AFTERNOON...WINDS ARE EXPECTED TO BE WEAKER AND LESS WIDESPREAD. UNSEASONABLY WARM TEMPERATURES AND VERY LOW HUMIDITIES ARE EXPECTED TO CONTINUE THROUGH WEDNESDAY. $$ CAZ240-241-244-547-548-090300- /O.EXP.KLOX.FW.W.0001.000000T0000Z-160209T0200Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 551 PM PST MON FEB 8 2016 ...RED FLAG WARNING WILL EXPIRE AT 6 PM PST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE SAN FERNANDO AND VENTURA COUNTY INTERIOR VALLEYS...VENTURA COUNTY COAST...THE FOOTHILLS ABOVE THE SAN GABRIEL VALLEY AND THE LOS ANGELES COAST FROM MALIBU TO THE HOLLYWOOD HILLS... WINDS HAVE BEGUN TO SUBSIDE ACROSS THE AREA. WHILE LOCALLY GUSTY NORTHEAST WINDS WILL PERSIST THROUGH TUESDAY AFTERNOON...WINDS ARE EXPECTED TO BE WEAKER AND LESS WIDESPREAD. UNSEASONABLY WARM TEMPERATURES AND VERY LOW HUMIDITIES ARE EXPECTED TO CONTINUE THROUGH WEDNESDAY. $$ SMITH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this red flag warning went out at Feb 7, 3:30 AM PST, 5 hours 24 minutes earlier.
Area forecast discussion, Feb 7, 3:30 AM PST, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
330 AM PST SUN FEB 7 2016
...MARINE AND AVIATION DISCUSSIONS UPDATED...
.SYNOPSIS...
HIGH PRESSURE AND GUSTY OFFSHORE WINDS WILL BRING WELL ABOVE
NORMAL TEMPERATURES WITH POSSIBLE RECORD TEMPERATURES THROUGH
EARLY NEXT WEEK. THE HIGH WILL WEAKEN TOWARDS THE END OF THE WEEK
FOR A COOLING TREND...HOWEVER TEMPERATURES WILL REMAIN ABOVE
NORMAL.
&&
.SHORT TERM...(SUN-WED)
A LARGE RIDGE WILL KEEP THE AREA DRY UNDER CLEAR SKIES THROUGH THE
SHORT TERM AND BEYOND.
WINDS ARE THE BIG ISSUE AS A VERY LARGE SFC HIGH OVER UTAH WILL
BRING A PROLONGED PERIOD OF NORTHEAST OFFSHORE FLOW. KDAG GRAD
GOES FROM -6 MB THIS MORNING TO AN IMPRESSIVE -9 MB MON MORNING
AND THEN DOWN TO "ONLY" 7 MB TUESDAY AND FINALLY LOWERING TO -4 MB
WED. THE KBFL GRAD PEAKS AT -5 MB TODAY AND THEN LOWERS STEADILY
THROUGH WED. NOT MUCH IN THE WAY OF UPPER OR THERMAL SUPPORT BUT
ENOUGH TO BRING ADVISORY LEVEL WINDS TO MUCH OF LA AND VTA
COUNTIES THROUGH TUESDAY. DURING THE PEAK OF THE EVENT THIS
EVENING THROUGH EARLY MONDAY MORNING WHEN THE BEST UPPER SUPPORT
INTERSECTS WITH THE BEST OFFSHORE SFC PUSH THERE WILL BE WARNING
LEVEL GUSTS TO 60 MPH FROM THE L.A. MTNS NEAR CASTAIC THROUGH THE
SANTA CLARITA VLY AND DOWN THROUGH CANEJO VLY. THE EASTERN PORTION
OF THE VENTURA COUNTY MTNS AND THE WEST HALF OF THE SANTA MONICA
MTNS WILL ALSO SEE WARNING GUSTS. WIND ADVISORIES START FOR ALL OF
LA AND VTA COUNTIES SAVE FOR THE ANTELOPE AND SAN GABRIEL VLYS AT
600 AM AND LAST THROUGH MONDAY AFTERNOON. THE WARNINGS WILL START
AT 6PM THIS EVENING AND LAST THROUGH EARLY MONDAY AFTERNOON. WIND
ADVISORIES FOR ALL OF THESE AREAS WILL LIKELY ALSO BE NEEDED FOR
TUESDAY MORNING AND EARLY AFTERNOON. WEDNESDAY WILL BE ADVISORY
FREE WITH ONLY 15 TO 25 MPH WINDS.
MAX TEMPS WILL RISE THROUGH TUESDAY WHEN ALMOST ALL OF THE COASTS
AND VLYS WILL BE IN THE 80S AND THERE MAY WELL BE A FEW READINGS
OF 90 OR 91. TODAYS MAX TEMPS WILL BE LOWEST OF THE NEXT FOUR WITH
MOST COASTS AND VLYS WITHIN IN TWO DEGREES OF 80. MAX TEMPS MON
AND WED WILL BE SIMILAR WITH MOSTLY MID 80S. MAX TEMPS TUESDAY
WILL BE 12 TO 18 DEGREES ABOVE NORMAL.
OVERNIGHT LOWS WILL BE A LITTLE TRICKY DUE TO THE WIND AND THE DRY
AIR/CLEAR SKIES. WIND SHELTERED AREAS WILL BE BELOW NORMAL AND
WINDY AREAS WILL BE ABOVE NORMAL. IT IS VERY POSSIBLE THAT SOME
AREAS WILL HAVE WIDELY DESPERATE MIN TEMPS WITHIN A MILE OF EACH
OTHER.
.LONG TERM...(THU-SUN)
THE RIDGE WILL WEAKEN BOTH THU AND FRI AND MAX TEMPS WILL FALL
EACH DAY BUT WILL STILL BE ABOVE NORMAL. MDLS NOW FORECASTING A
DRY TROF TO PASS OVERHEAD SAT AND SUN BUT WITH MINIMAL CLOUDS AND
NO RAIN. MAX TEMPS WILL CONTINUE TO FALL BUT WILL STILL BE 3 TO 6
DEGREES ABOVE NORMAL EVEN BY SATURDAY.
LONG RANGE XTND FCST MDLS CONTINUE TO INDICATE DRY CONDS UNTIL
NEAR THE END OF THE MONTH WITH A PATTERN SHIFT ARRIVING SOME TIME
AROUND THE FIRST OF MARCH.
&&
.AVIATION... 07/12Z.
AT 12Z AT KLAX... THE INVERSION WAS ABOUT 800 FEET DEEP. THE TOP OF
THE INVERSION WAS NEAR 1400 FEET WITH A TEMPERATURE OF 21 DEGREES
CELSIUS.
OVERALL... MODERATE TO HIGH CONFIDENCE IN THE 12Z TAFS. THERE IS A
FIFTEEN PERCENT CHANCE OF LIFR CONDITIONS AT KPRB 14Z-18Z. OTHERWISE
VFR CONDITIONS WILL PREVAIL THROUGHOUT THE FORECAST PERIOD. THERE IS
A FORTY PERCENT CHANCE OF MODERATE LOW-LEVEL WIND SHEAR AND
TURBULENCE AT TERMINALS SOUTH OF POINT CONCEPTION THROUGH 18Z.
KLAX... MODERATE TO HIGH CONFIDENCE IN THE 12Z TAF. VFR CONDITIONS
WILL PREVAIL THROUGHOUT THE FORECAST PERIOD. THERE IS A TWENTY
PERCENT CHANCE OF MODERATE LOW-LEVEL WIND SHEAR AND TURBULENCE
THROUGH 18Z. ANY EAST WINDS WILL REMAIN LESS THAN 7 KNOTS.
KBUR... MODERATE TO HIGH CONFIDENCE IN THE 12Z TAF. VFR CONDITIONS
WILL PREVAIL THROUGHOUT THE FORECAST PERIOD. THERE IS A TWENTY
PERCENT CHANCE OF MODERATE LOW-LEVEL WIND SHEAR AND TURBULENCE
THROUGH 18Z.
&&
.MARINE... 07/230 AM.
NORTHEAST WINDS MAY REDEVELOP THIS MORNING NEARSHORE FROM VENTURA
HARBOR TO SANTA MONICA AND EXTEND OUT TO THE NORTHERN CHANNEL
ISLANDS. THE NORTHEAST WINDS WILL MORE LIKELY INCREASE LATE TONIGHT
THROUGH MONDAY MORNING WITH A SLIGHT CHANCE OF GALE FORCE GUSTS
NEARSHORE ESPECIALLY BELOW PASSES AND CANYONS.
&&
.FIRE... 06/800 PM.
A SURFACE HIGH OVER THE GREAT BASIN WILL STRENGTHEN THROUGH MONDAY
BRINGING A VERY STRONG SURFACE PRESSURE GRADIENT TO INTO SOUTHERN
CALIFORNIA. THIS WILL TRANSLATE INTO MODERATE TO STRONG SANTA ANA
WINDS ACROSS MUCH OF LOS ANGELES AND VENTURA COUNTIES OVER AN
EXTENDED PERIOD. BESIDES THE WINDY CONDITIONS...RELATIVE HUMIDITIES
WILL REMAIN LOW WITH POOR OVERNIGHT RECOVERIES THROUGH THE PERIOD.
AT THIS TIME...THE GREATEST CONCERN FOR POTENTIAL CRITICAL FIRE
DANGER WILL BE FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON AS A
STRONG SURFACE GRADIENT BETWEEN LAX-DAGGET FORECASTED TO BE OVER
-9 MB BY MONDAY MORNING. HIGH WIND WATCHES WILL BE ISSUED FOR THE
LOS ANGELES AND VENTURA COUNTY MOUNTAINS...AS WELL AS THE SANTA
MONICA MOUNTAINS AND SANTA CLARITA VALLEY BEGINNING 6 PM SUNDAY
EVENING AND CONTINUE INTO MONDAY. EXPECT HIGH END WIND ADVISORIES
FOR THE OTHER COAST AND VALLEYS TO FOLLOW. THE STRONGEST WINDS
ACROSS LOS ANGELES COASTAL AREAS WILL BE LIMITED TO BETWEEN THE
HOLLYWOOD HILLS AND MALIBU...AND FOR THE FOOTHILLS OF THE SAN
GABRIEL VALLEY. RELATIVE HUMIDITIES WILL REMAIN IN THE LOWER TEENS
IN MOST AREAS THROUGH THIS TIME PERIOD...WITH POOR RECOVERIES TO
BETWEEN 20 AND 40 PERCENT EXPECT WIND GUSTS TO 70 MPH ACROSS THE
MOUNTAINS...WITH OVER 60 MPH GUSTS FOR THE SANTA CLARITA VALLEY.
THERE COULD BE ISOLATED GUSTS TO 60 MPH FOR THE NW PORTION OF THE
SAN FERNANDO VALLEY AND PORTIONS OF THE VENTURA COUNTY VALLEYS
FROM SIMI VALLEY TO NEWBURY PARK.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 2 PM PST
MONDAY FOR ZONES 40-41. (SEE LAXRFWLOX).
FIRE WEATHER WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY
AFTERNOON FOR ZONES 40-41-44>46-53-54-547-548. (SEE LAXRFWLOX).
WIND ADVISORY IN EFFECT UNTIL 2 PM PST MONDAY FOR ZONES
44-547. (SEE LAXRFWLOX).
WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING FOR ZONES
45-46-53-54. (SEE LAXRFWLOX).
HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 2 PM
PST MONDAY FOR ZONES 45-46-53-54. (SEE LAXRFWLOX).
PZ...NONE.
&&
PUBLIC...RORKE
FIRE...HALL
AVIATION...KJ
MARINE...KJ
SYNOPSIS...SETO
WEATHER.GOV/LOSANGELESHazardous weather outlook, Feb 7, 6:00 AM PST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST SUN FEB 7 2016 CAZ034>041-044>046-051>054-059-087-088-547-548-081400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST SUN FEB 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY SANTA ANA CONDITIONS DOMINATE THE DAY...WITH THE STRONGEST WINDS HIGHEST FIRE DANGER TONIGHT. * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * FIRE WEATHER WATCH.........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY SANTA ANA CONDITIONS WILL CONTINUE THROUGH TUESDAY...WITH THE STRONGEST WINDS HIGHEST FIRE DANGER MONDAY. * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * FIRE WEATHER WATCH.........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 3:09 AM PST | High Wind Warning | LOX | Los Angeles | 35 hr |
| Feb 7, 12:47 PM PST | Small Craft Advisory | LOX | 26 hr |
Nearby
Red Flag Warnings in California, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.